MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2018) is considered to be a best estimate.This emdr was submitted to represent the bard/davol ventralex st (device # 2).An additional supplemental emdr submitted to represent the bard/davol composix mesh e/x (device # 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2013 ¿ patient was diagnosed with umbilical and incisional hernia thereby underwent laparoscopic repair with implant of composix e/x (device #1).Per operative notes, ¿a small incisional hernia and umbilical hernia close to one other were noted and composix e/x mesh (device #1) was placed in the abdominal cavity and tacked.The defect in the umbilicus was closed with sutures.¿ on (b)(6) 2019 - patient was diagnosed with recurrent ventral abdominal incisional hernia and pain thereby underwent open repair with partial removal of composix e/x mesh (device #1) and implant of ventralex st mesh (device #2).Per operative notes, ¿the hernia sac was opened which had a previous hernia mesh (device #1) and omentum within hernia sac.The mesh (device #1) was excised partially and ventralex st mesh (device #2) was placed into the defect and sutured.¿ on (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia, infection and pain thereby underwent open repair with removal of all meshes (device #1 and #2).Per operative notes, ¿adequate scar tissue and turbid fluid collection were identified.Both meshes (device #1 and #2) with sutures were identified and explanted.The recurrent defect was primarily closed with sutures.¿.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22554516
Report Number1213643-2025-00655
Device Sequence Number9647521
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)201128(10)HUCY0482
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Catalogue Number5950008
Device Lot NumberHUCY0482
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight88 KG